MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown/no information.Other serious (important medical events): patient finds symptoms debilitating.If explanted; give date: not applicable as the device remains implanted.The device is not returning for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the patient visited their doctor at 6-month post-op.Their visual acuity was reported as follows, uncorrected distance visual acuity (ucdva) for the right eye (od) was 20/30 and for the left eye (os) 20/25.Their best corrected distance visual acuity (bcdva) was 20/20 for both eyes (ou).The patient reported being very bothered by halos, very bothered by starbursts, moderately bothered with sensitivity to light, very bothered by glare while working on a computer and reading books.There are no plans for surgical intervention and the patient is not on any medication outside of the regular curriculum.However, the symptoms are reported to be debilitating to the patient.No further information was provided.This is report 2 of 2 for the left eye.Another report is being submitted for the right eye.
 
Additional Manufacturer Narrative
Additional information.It was reported the subject came in for their 1-year study visit on (b)(6) 2022; visual acuity ucdva od 20/30 ou; bcdva 20/20 ou.The following complaint was reported on patient reported visual symptoms questionnaire (prvsq): slightly bothered by halos-driving, moderately bothered by starbursts-driving, extremely bothered by poor low light vision- reading, computer work, close up work.No plans for surgical intervention.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12502862
Report Number2020664-2021-07187
Device Sequence Number16966304
Product Code POE
UDI-Device Identifier05050474605626
UDI-Public(01)05050474605626(17)230626
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale